MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553660
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was intended to be implanted in the lower esophageal sphincter (les) area to perform an esophagogastroduodenoscopy (egd) with pyloric stent placement procedure performed on (b)(6) 2023.During the procedure, axios catheter was passed through therapeutic upper scope, during step 2 the grey hub broke in half and fell off the deployment handle.The physician attempted to reattach the gray hub, but it would not deploy the first flange of the device.The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent and electrocautery- enhanced delivery system was used to treat a pyloric stenosis.Per the axios stent and electrocautery-enhanced delivery system directions for use (dfu), the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm in size and walled-off necrosis 6 cm in size that are adherent to the gastric or bowel wall.The stent is not indicated for a pyloric stenosis.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigations results: with all available information, boston scientific corporation concludes that the reported events of stent failure to deploy and handle break were able to be confirmed.The device has been returned, and the stent was returned fully cover and undeployed and the control hub was returned detached form the outer sheath.These events could have been caused due to procedural factors such as lesion characteristics, handling of the device, or the technique used by the physician (force applied) that could have resulted in the damages encountered in the device, these damages could have unable to deploy the stent during the procedure.On the other hand, it was reported that the axios stent and electrocautery- enhanced delivery system was used to treat pyloric stenosis, which is not listed on the label; therefore, the code of use of device issue-misuse could be confirmed.Device technical analysis: an axios stent with electrocautery enhanced delivery system was received for analysis.During the product analysis the stent was returned fully cover and undeployed and the control hub was returned detached form the outer sheath.Labeling review: a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use/product label.The stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size that are adherent to the gastric or bowel wall.The stent is not indicated for a pyloric stenosis"; however, it was reported that the axios stent and electrocautery- enhanced delivery system was used to treat a pyloric stenosis.Device history record (dhr) review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144895
Report Number3005099803-2026-01816
Device Sequence Number9316584
Product Code KNS
UDI-Device Identifier08714729951179
UDI-Public(01)08714729951179(17)240626(10)31901570
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model NumberM00553660
Device Catalogue NumberM00553660
Device Lot Number0031901570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown